Related Questions

The doctor prescribed melpalan, velcade (bortezomib) and dexamethasone for 78 yrs old male with multiple myeloma. He later increase the dose of melphalan from 10 mg to 14 mg despite the treatment progress. Is this warranted considering high AST and alt?

Speak with physician. The best advice at this point is to speak with the treating physician and ask for an explanation regarding the increase in the medication given the progression of disease on the current treatment. If you are not satisfied with the explanation then by all means seek a second opinion consultation. At times, changes in regimens are easily explained; don't be afraid to ask. Read more...

Mult. Myeloma relapsed after treatment with velcade (bortezomib), (bortezomib) melphalan&dexamethasone. Melphalan stopped in dec, velcade (bortezomib) in april. Now takes carfilzomib& dexamethasone fever39.5. No infections. What causes fever?

Fever could be side . Effects of the chemotherapeutic agents and steroids considering there's no blood infection. Tylenol (acetaminophen) should help control the fever. Follow up with your oncologist. God bless you! http://www.Livestrong.Com/article/36171-herbs-cancer/. Read more...
Your hematologist/on. Your treating hematologist/oncologist will have the answers for this problem. Fever is either due to infection or from progression of your cancer. Your oncologist can help you address this isse better...So do talk with him/her. Read more...

What's the reason for fever with low hemoglobin for 79 yrs old male with multiple myeloma if disease is under control after a year of velcade&melfalan?

Chemotherapy can do . If he is still taking his chemotherapy drugs they are prone to cause low hemoglobin and low counts and infections causing fever. If he is not taking chemotherapy for more than 2 months then his hemoglobin should be near normal unless his myeloma is coming back(relapsing), .Is he on maintenance with lenalidomide? Read more...
Myeloma, treatment. 1) fever - may be from infection with risk from myeloma itself and therapy. Bortezomib (velcade) can increase risk of herpes zoster (shingles). 2) anemia (low hemoglobin) can be from mulitple myeloma and/or the therapies uesd to control it. Check in with your physician. If confusing a repeat bone marrow biopys and other tests may be needed. Read more...

Is it necessary to take dexa along with Velcade (bortezomib) same day for multiple myeloma patient of 80 yrs as acute diarrhea is encountered after every dose?

See below. Velcade may produce diarrhea, but DEX usually not. Velcade and DEX have been given same day only for the convenience, and I see no reason to try to give them on separate days. Alternatively, one can reduce the dose of Velcade or try anti-diarrhea agent prophylactively, such as imodium (loperamide). Diarrhea needs to be treated with antidiarrhea agents and electrolytes monitoring. Read more...

What are the side-effects of velcade (bortezomib) in the treatment of multiple myeloma?

Minimal. It us a fairly well tolerated drug. Its main side effect is neuropathy which can menifest as tingling, numbness of the toes and fingers and lead to weakness in the hands if the drug is continued for long time. But it does recover after stopping or change over to once weekly use. Read more...